Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 45, NWS Fort Worth, TX

November 15, 2001Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 15, 2001, 4:15 PM CST for Bell County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 15, 2001, 4:15 PM CST (22:15 UTC)
Expired
Nov 15, 2001, 9:15 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bell County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 152216
FFWFTW
TXC027-160315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CST THU NOV 15 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 915 PM CST

* AT 415 PM CST...LAW ENFORCEMENT OFFICIALS REPORTED SOME MINOR      
  FLOODING OF STREETS. MUCH OF THE COUNTY HAS ALREADY RECEIVED OVER  
  2 INCHES OF RAIN...WITH SOME AREAS NEAR 5 INCHES. HEAVY RAIN AND   
  ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE COUNTY    
  DURING THE NEXT SEVERAL HOURS...RESULTING IN MORE SIGNIFICANT      
  FLOODING.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODING CAN BE 
ESPECIALLY DANGEROUS AT NIGHT.

LAT...LON 3092 9783 3077 9733 3091 9728 3101 9709
          3128 9727 3126 9734 3133 9742 3106 9792

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 3:35 PM CST, 40 minutes earlier.

Area forecast discussion, Nov 15, 3:35 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CST THU NOV 15 2001

LARGE AREA OF RAIN AND THUNDERSTORMS ACROSS THE WESTERN CWA WILL
EXPAND IN COVERAGE THIS EVENING AS UPPER LEVEL JET STREAK ON THE
SOUTHEASTERN FLANK OF THE UPPER TROUGH ACCELERATES EASTWARD.  STILL
FEEL THE BEST FORCING WILL BE IN THE WEST AND WILL LEAVE THE FLASH
FLOOD WATCH IN PLACE PLUS EXPAND TO INCLUDE A FEW MORE COUNTIES TO
THE EAST. THE WATCH MAY NEED TO BE EXPANDED AS A DRY SLOT PUNCHES IN
FROM THE SOUTHWEST.  STILL APPEARS MOST OF THE SEVERE POTENTIAL WILL
BE CONFINED TO SOUTH TEXAS AND THE HILL COUNTRY WHERE THE BEST SHEAR
AND INSTABILITY LIE...HOWEVER THERE MAY BE ENOUGH LOW LEVEL SHEAR
FOR A FEW LOW TOP ROTATING STORMS IN THE EXTREME SOUTHERN ZONES.  BY
FRIDAY...UPPER LOW BEGINS TO WEAKEN AND MEANDER NORTHWARD WHICH
SHOULD LESSEN THE RAIN CHANCES ACROSS NORTH TEXAS.  UPPER LOW WILL
DRIFT INTO THE PANHANDLE ON SATURDAY BEFORE GETTING CAUGHT UP IN
FAST MOVING SHORT WAVE MOVING FROM THE PACIFIC NORTHWEST.  ENERGY
FROM THIS SYSTEM SHOULD SHIFT BETTER RAIN CHANCES NORTHWARD.  COLD
FRONT IS STILL PROGGED TO MOVE ACROSS THE CWA SUNDAY NIGHT/MONDAY
AND SHOULD BRING A QUICK SHOT OF RAIN ALONG WITH DRIER AIR ON
TUESDAY AND WEDNESDAY.  LONG WAVE TROUGH WILL BEGIN TO DIP INTO THE
SOUTHERN U.S. BY THANKSGIVING AND MAY BRING ANOTHER SHOT OF RAIN.

DFW  58/71/56/72 6422
ACT  62/73/58/74 +422

FCSTID = 79

.FWD...FLOOD WATCH IN EFFECT THROUGH TONIGHT ALONG AND WEST OF A
JACKSBORO...MERIDIAN ...TO FRANKLIN LINE.

In the hours before

Special weather statement, Nov 15, 11:45 AM CST, 4 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-152200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 AM CST THU NOV 15 2001

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN
HALF OF NORTH TEXAS THROUGH TONIGHT.  THE MAIN THREAT FROM THIS
ACTIVITY WILL BE FROM HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT WEST OF A JACKSBORO...
STEPHENVILLE...TO TEMPLE LINE...WHERE ADDITIONAL RAINFALL AMOUNTS
BETWEEN 2 AND 4 INCHES MAY CAUSE FLOODING OF DITCHES AND CREEKS...AS
WELL AS SMALL RIVERS AND STREAMS.

IT APPEARS THAT THE THREAT OF SEVERE THUNDERSTORMS WILL BE CONFINED
TO THE TEXAS HILL COUNTRY AND SOUTH TEXAS WHERE INSTABILITY AND
VERTICAL WIND SHEAR WILL BE THE GREATEST.

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.